Alert archive / Illinois / Frost Advisories in 2014

Frost Advisory 3, NWS Lincoln, IL

October 18, 201435 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Oct 18, 2014, 2:51 AM CDT for 35 counties in Illinois. It took effect at Oct 19, 2014, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2014, 2:51 AM CDT (07:51 UTC)
In effect from
Oct 19, 2014, 3:00 AM CDT
Expired
Oct 19, 2014, 8:00 AM CDT
In force
5 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WWUS73 KILX 180751
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
251 AM CDT SAT OCT 18 2014

...AREAS OF FROST POSSIBLE OVERNIGHT...

ILZ027>031-036>038-041>046-048-051>057-061>063-066>068-071>073-
181700-
/O.NEW.KILX.FR.Y.0003.141019T0800Z-141019T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MENARD-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
251 AM CDT SAT OCT 18 2014

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURE...LOW TEMPERATURES IN THE MID 30S WILL BE COMMON
  LATE TONIGHT...WITH THE COLDEST VALUES ALONG AND NORTH OF I-74.
  LIGHT WINDS WILL ALLOW FOR THE FORMATION OF FROST.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT EXPOSED
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. COVER OUTDOOR PLANTS OR
BRING THEM INSIDE IF POSSIBLE.

&&

$$
GEELHART
4 follow-up statements
242 
WWUS73 KILX 181401
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
901 AM CDT SAT OCT 18 2014

...AREAS OF FROST POSSIBLE OVERNIGHT...

ILZ040-047-049-050-182100-
/O.EXA.KILX.FR.Y.0003.141019T0800Z-141019T1300Z/
SCHUYLER-CASS-SCOTT-MORGAN-
INCLUDING THE CITY OF...JACKSONVILLE
901 AM CDT SAT OCT 18 2014

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW
  TEMPERATURES TO DROP INTO THE MIDDLE 30S TONIGHT. AS A
  RESULT...AREAS OF FROST ARE EXPECTED.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT
  UNPROTECTED OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. COVER OUTDOOR PLANTS OR
BRING THEM INSIDE IF POSSIBLE.

&&

$$

ILZ027>031-036>038-041>046-048-051>057-061>063-066>068-071>073-
182100-
/O.CON.KILX.FR.Y.0003.141019T0800Z-141019T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MENARD-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
901 AM CDT SAT OCT 18 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW
  TEMPERATURES TO DROP INTO THE MIDDLE 30S TONIGHT. AS A
  RESULT...AREAS OF FROST ARE EXPECTED.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT
  UNPROTECTED OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. COVER OUTDOOR PLANTS OR
BRING THEM INSIDE IF POSSIBLE.

&&

$$


BARNES
187 
WWUS73 KILX 181952
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CDT SAT OCT 18 2014

...AREAS OF FROST POSSIBLE OVERNIGHT...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-190900-
/O.CON.KILX.FR.Y.0003.141019T0800Z-141019T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
252 PM CDT SAT OCT 18 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW 
  TEMPERATURES TO DROP INTO THE MIDDLE 30S TONIGHT. AS A 
  RESULT... AREAS OF FROST ARE EXPECTED. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT 
  UNPROTECTED OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. COVER OUTDOOR PLANTS OR
BRING THEM INSIDE IF POSSIBLE.

&&

$$


BARNES
415 
WWUS73 KILX 190811
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
311 AM CDT SUN OCT 19 2014

ILZ049>057-061>063-066>068-071>073-190915-
/O.CAN.KILX.FR.Y.0003.000000T0000Z-141019T1300Z/
SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-
RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA...LAWRENCEVILLE
311 AM CDT SUN OCT 19 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE FROST
ADVISORY. 

CLOUDS HAVE PERSISTED MUCH OF THE NIGHT...KEEPING TEMPERATURES UP
WELL INTO THE 40S TO AROUND 50 DEGREES. THE CLOUDS WILL BREAK UP
SOME OVER THE NEXT COUPLE HOURS...ALLOWING TEMPERATURES TO
FALL...BUT NOT FAR ENOUGH TO ALLOW FROST TO DEVELOP.

$$

ILZ027>031-036>038-040>048-191300-
/O.CON.KILX.FR.Y.0003.000000T0000Z-141019T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE
311 AM CDT SUN OCT 19 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE...MID 30S WILL BE COMMON THROUGH SUNRISE IN AREAS
  NORTH OF A MACOMB TO BLOOMINGTON LINE...AND THIS AREA IS MOST
  LIKELY TO SEE WIDESPREAD FROST. FURTHER SOUTH TOWARD LINCOLN AND
  CHAMPAIGN...TEMPERATURES SHOULD DIP INTO THE UPPER 30S...WITH
  THE FROST MORE PATCHY.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. COVER OUTDOOR PLANTS OR
BRING THEM INSIDE IF POSSIBLE.

&&

$$
GEELHART
608 
WWUS73 KILX 191303
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
803 AM CDT SUN OCT 19 2014

ILZ027>031-036>038-040>048-191415-
/O.EXP.KILX.FR.Y.0003.000000T0000Z-141019T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE
803 AM CDT SUN OCT 19 2014

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 


$$


BAK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 17, 11:51 PM CDT, 3 hours earlier.

Area forecast discussion, Oct 17, 11:51 PM CDT, 3 hours before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
1151 PM CDT Fri Oct 17 2014

.UPDATE...
ISSUED AT 900 PM CDT FRI OCT 17 2014

Deep low pressure extending from the Great Lakes southwest to
southeast Missouri will keep clouds across much of Illinois the
rest of tonight and tomorrow. Based on satellite images of
upstream cloud cover, brief breaks in the clouds could pass by
from time to time for areas southwest of a line from Rushville to
Lawrenceville. Cloud cover will be enhanced by a couple of
shortwaves over the next 24 hours. One shortwave centered over
eastern Wisconsin will rotate southeast across NE IL from late
evening to early morning. The next wave just approaching far NW
Minnesota at 02z/9pm will move across IL on Saturday, with the
trough axis bisecting our forecast area from NE to SW around
18z/1pm. Once that wave passes, clouds will have a better chance
of clearing, especially for areas southwest of Rushville to
Robinson. Eventually, clearing should develop across all of
central IL Saturday evening as dry air overcomes the cloud layer.

Temps tonight should bottom out in the mid to upper 40s, with some
low 50s possible toward Lawrenceville. Highs tomorrow will be held
in check by cloud cover and cool NW breezes, with readings mainly
in the mid to upper 50s.

The current forecast info is on track and no formal updates will
be needed this evening.

&&

.SHORT TERM...(Tonight)
ISSUED AT 302 PM CDT FRI OCT 17 2014

18z/1pm surface map shows cold front pushing into Indiana, while
secondary front/trough axis drops southward through Wisconsin.
Brisk W/NW winds behind the front are gradually bringing cooler air
into central Illinois: however, it appears the heart of the cooler
airmass lags well behind the front and will arrive tonight into
Saturday.  Latest water vapor imagery shows upper low digging
southward into the Great Lakes, producing broad cyclonic flow across
the Upper Midwest.  As a result, widespread cloud cover is noted on
visible satellite imagery from the Dakotas to the Great Lakes
southward into central Illinois.  With continued deep N/NW flow,
think cloud cover will hold firm across the region tonight.  Thanks
to a tight pressure gradient, winds will remain brisk as well.  Due
to the clouds and wind, have gone above numeric guidance by a few
degrees, with overnight lows remaining mainly in the middle 40s.

&&

.LONG TERM...(Saturday through Friday)
ISSUED AT 302 PM CDT FRI OCT 17 2014

With another wave coming down in the continued cyclonic flow,
tomorrow morning, believe cloud cover will continue through tomorrow
early afternoon in the west, and late afternoon to early evening in
the east. Once the anti-cyclonic flow moves into the area tomorrow
evening, skies should become mostly clear and winds will become
light. With temps falling into the middle 30s tomorrow night, patchy
frost could be an issue late tomorrow night through early Sunday
morning. So have added this into the forecast. After this, surface
high pressure will build into the region for the rest of the
weekend.

Then another weather system will drop down from the northwest early
next week. All models have a low pressure area with a cold front
advecting through the area, but differ on the speed and intensity of
the system. The differences in the intensity are impacting the
amount of qpf that the models are forecasting. GFS is slower and
slightly stronger with the system, and therefore has more qpf than
the others. Despite it being the odd model out, have opted to
include some chance pops along the front for late Sunday night
through Monday. This will also bring clouds back into the region as
well.

After this system, stronger ridging will build into the region the
week. This ridging will begin to break down toward the end of the
week, but the extended models are not bringing any pcpn into the
region through Friday.

Temps will be below normal through the weekend and then around
normal for Monday. But then afternoon highs should fall to below
normal again for the rest of the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
ISSUED AT 1151 PM CDT FRI OCT 17 2014

Some large holes in the VFR clouds have developed in the last few
hours west of a line from Galesburg to Shelbyville. Similar breaks
in the clouds extends upstream into southern Minnesota. Despite
the breaks, we will continue with at least BKN skies until
tomorrow afternoon when the last of two shortwaves begins to
depart east of IL. The upper low over the Great Lakes will slowly
drift east tonight and tomorrow, but the two secondary shortwaves
rotating around the west side of the low will help to reinforce
our cloud cover later tonight and through much of the day
tomorrow. The GFS forecast soundings continue to show an earlier
clearing scenario tomorrow, with clouds breaking up as early as
17z, while the NAM keeps clouds firmly in place all the way
through 00z/Oct19. Will continue with keeping VFR clouds well into
the afternoon, then clearing the skies from W to E into Saturday
evening. W/NW winds should sustain from 8-12kt overnight, with an
increase to 12g20kt tomorrow as the second shortwave creates added
turbulent mixing.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Shimon
SHORT TERM...Barnes
LONG TERM...Auten
AVIATION...Shimon
Hazardous weather outlook, Oct 17, 3:16 PM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT FRI OCT 17 2014

ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
316 PM CDT FRI OCT 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

Nearby

Frost Advisories in Illinois, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.